Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Should I worry about itching in my vagina?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Yes I noticed itching outside on the fleshy part of my vagina when my period came. I am 54 and still perimenopausal. I also noticed sensitivity to the inside of my labia minora and sore if using soap or even touching it. My clitoris was also sore to the touch but has subsided. No sex or masturbation in months. Should I worry?
Posted Sun, 29 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Robert Galamaga 3 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will try to provide you with some good information and recommendations regarding what is going on.

I have to think that the most likely cause of the inflammation and itching what you are reporting is a mild fungal infection. This can generally be treated quite successfully with an over-the-counter preparations.

I recommend that you take a trip to your local pharmacy and purchase a topical cream with an active ingredient called clotrimazole. Clotrimazole is a very mild antifungal agent which can sometimes make a world of difference in the setting up a mild fungal infection of the skin or the vagina. I recommend you apply this cream two or three times per day for 3 to 4 days.

One other possible contributing factor would be a low estrogen level. This can sometimes cause changes in the tissue in the area of the vagina. If the antifungal cream does not work. You might consider obtaining a prescription for a very low dose estrogen cream. This may also help you significantly.

I thank you very much for submitting your excellent question. If you have any additional concerns I would be happy to address them.


Dr. Robert.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor